Tsh and t4 rising on treatment

I have been on thyroxine for 6 months, dose 75mcg mon to fri then 100mcg at weekends tsh went from 39 to 3 on this dose. Gp said this is ok but if I can tolerate 100mcg 3x week she would rather my tsh at 2 so I got tsh rechecked 10 days ago as I was still tired, foggy head and it's now 8.9 and t4 has increased from 15 to 19.... so for last 8 days I've been on 100mcg a day, not feeling much better to be honest. I know many people are worse off but this diagnosis has completely turned my life upside down.... hope to return to normal one day soon🤔 Any advice really appreciated

10 Replies

oldestnewest
  • Have you been on this alternating dose for six months? I think you may feel unwell because you're not on the right dose yet, and if your t3 isn't being tested you have no idea what is going on there. It could still be very low, which will make you feel unwell.

    A lot of us feel awful until we're on a 'good' dose (tsh under 1, t3 and t4 high in range) for long enough.

  • Hi, no alternating dose for 8 weeks and 100mcg for 10 days.

    Was concerned by rise in tsh after Gp said it's fine:(

  • So you were on 75 x 5, 100 x 2 for 8wks?

    Then 75 x 4, 100 x 3 for how long?

    And now you're on 100 daily for the last 10 days? Just trying to get an idea of the timeline. :-)

    Do you have a blood test 6-8wks after your dose increase?

    If you feel even worse or have any reaction that could be construed as allergic or similar then obvs you need to reconsider what you'll do but generally we stay on the same dose for 6-8wks then get tested and then you'll see where you are. It can take a while to feel better, even once you're on enough meds.

    Could you afford to do a private fingerstick test (I think they're around £30-40)? If you continue to feel awful when you're on a good dose of levo you really need to have your t3 tested.

  • Fortunately I can arrange blood tests with occupational health easily:) I just wish wondered why I went to 3 then 8.9. Just to clarify I'm now on 100mcg daily for most days. Gp said increase to 100 3 days a week but that was with level at 3 not 8.9 so I increased which I will of course tell her when I see her in 2 weeks. Also started hrt 3 weeks ago and wondered if that cause tsh to rise? Thank you

  • Well t3 is not always an easy test to get and is often turned down by the lab if you're not actually taking meds containing t3 but if that's the case then get them to do a t3 at the same time as everything else. Have your antibodies been tested? That can also be useful.

    What sort of hrt are you on? I don't remember hearing that that can affect your tsh.

    Tsh fluctuates during the day, and for those of us w autoimmune thyroid disease it can change depending on autoimmune activity. If you're on a low dose of meds your tsh can go up.

  • Hrt medication can afffect the absorption of your thyroid meds. Not taking them together are you? You would be best taking them at opposite ends if the day.

    X

  • I'm on a hrt patch

  • Hmm, if i was you i would do a few google searches... I dont know if the patches affect absorption the same.....

    Xx

  • Good thinking will do

    Thanks you

  • Your GP should not be dosing according to your TSH its WRONG. Or blood tests in isolation that is also WRONG. Ask for a full physical examination.

You may also like...